do not take this stuff! please!!! - San Francisco, CA

I started taking accutane when I was 18 for my...

I started taking accutane when I was 18 for my acne. My acne did not look bad, but I felt it deeper in my skin. I read some negative reviews as well as lots of positive ones. I was not sure about this medicine; however, my doctor assured me that it was not that serious and that it will clear me up completely in 3-4 months (on 80mg/day) Blood tests, every month, were a pain in my butt. After month 3, my acne looked much worse than before I started the treatment. The doctor then said that I would be done at 5 month. As a matter of fact, she increased my dose to "speed things up" and I was on it for another 4 months (7 total.)

Most negative reviews on accutane talked about depression and suicides cause by tane. Personally, I did not experience any more stress or felt any more depressed on accutane than before. I honestly thaught those people had nothing better to do. However, they did not mention many other things accutane causes. Firstly, I was not as clear as I expected at the end, although I was clear most of the time. Secondly, I lost a lot of hair!!! I lost at least a quarter of my hair!!! Thirdly, I had pain in my back during the cource of treatment. Lastly, it really messed up my immune system. I get get colds and flus like once a month now. I hate having a sore throat all the time. This medicine is totally not worth it. There is a gel called differin, which is something like topical accutane. That gel works much better, for me personally. Screw accutane. It messed me up a lot! PLEASE, DO NOT TAKE IT!!!

kaiser permanente

it's not worth the side effects. Although you might think that you will not get any serious side effects, you should not take it because you can get those terrible side effects. Trust me! I was one of the people, who thaught that I will not get those "rare" side effects.

1 out of 5 stars Overall rating
1 out of 5 stars Wait times
Was this review helpful?